[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.89.187. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 14, 1956

DRUG REACTION

Author Affiliations

Brandon Clinic Clarksdale, Miss.

JAMA. 1956;161(11):1094. doi:10.1001/jama.1956.02970110060017

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  The letter from Dr. Frederick I. Gottlieb, published in The Journal, May 5, 1956, page 96, was of interest to me because of a similar reaction, presumably to meprobamate, that I have recently seen. On May 8, 1956, a 31-year-old female who is a patient of mine was given, by a friend, one tablet of Equanil, 400 mg., for relief of menstrual cramps. About one hour later she developed mild to moderate generalized itching and a generalized skin rash. This was followed by generalized aching, chills, and fever. I saw her about four hours after the onset of the above symptoms, at which time she showed a generalized erythematous maculopapular rash involving the entire body, extremities, and face. Her temperature was 102 F (38.9 C). Physical examination was otherwise negative. She was given Histadyl and Clopane capsules and epinephrine in oil by injection. The following morning she

First Page Preview View Large
First page PDF preview
First page PDF preview
×